Alert archive / Virginia / Flash Flood Warnings in 2012
Flash Flood Warning 4, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at May 22, 2012, 1:26 AM EDT for 4 counties in Virginia. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2012, 1:26 AM EDT (05:26 UTC)
- Expired
- May 22, 2012, 4:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties City of Manassas, VA, Fauquier County, VA, Prince William County, VA, Stafford County, VA
The radar
The Sterling radar (KLWX), 42 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 1:30 AM EDT | FLASH FLOOD | Aden, VA | SWIFT WATER RESCUE. |
| May 22, 2:00 AM EDT | FLASH FLOOD | 1 Se Aden, VA | SECTION OF ADEN ROAD AT MISTY CREEK COURT WAS WASHED OUT DUE TO HEAVY RAINFALL LEADING TO FLASH FLOODING. TIME OF WASHOUT IS ESTIMATED. |
| May 22, 2:00 AM EDT | FLASH FLOOD | 3 Ssw Aden, VA | PART OF ROADWAY ALONG FLEETWOOD DR NEAR NOKESVILLE WAS WASHED OUT BY FLASH FLOODING. TIME OF WASH OUT IS ESTIMATED. |
| May 22, 3:00 AM EDT | FLASH FLOOD | 2 N Aden, VA | PART OF ROADWAY WASHED OUT DUE TO FLASH FLOODING ALONG VALLEY VIEW DR NEAR NOKESVILLE. TIME IS ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 5.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
035 WGUS51 KLWX 220526 FFWLWX VAC061-153-179-683-220830- /O.NEW.KLWX.FF.W.0004.120522T0526Z-120522T0830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 126 AM EDT TUE MAY 22 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * FLASH FLOOD WARNING FOR... CITY OF MANASSAS IN NORTHERN VIRGINIA... SOUTHEASTERN PRINCE WILLIAM COUNTY IN NORTHERN VIRGINIA... NORTHERN STAFFORD COUNTY IN NORTHERN VIRGINIA... SOUTHEASTERN FAUQUIER COUNTY IN NORTHERN VIRGINIA... * UNTIL 430 AM EDT * AT 121 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF MANASSAS TO 11 MILES WEST OF DUMFRIES MOVING EAST AT 5 MPH. THIS ACTIVITY IS CAPABLE OF PRODUCING FLASH FLOODING AS IT MOVES ACROSS THE WARNED AREA. * SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN INCLUDE DALE CITY...DUMFRIES...MANASSAS...MONTCLAIR...TRIANGLE AND WOODBRIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3865 7725 3847 7734 3849 7764 3878 7752 $$ KONARIK
2 follow-up statements
923
WGUS71 KLWX 220656
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
256 AM EDT TUE MAY 22 2012
VAC061-179-220704-
/O.CAN.KLWX.FF.W.0004.000000T0000Z-120522T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STAFFORD VA-FAUQUIER VA-
256 AM EDT TUE MAY 22 2012
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
FAUQUIER AND NORTHERN STAFFORD COUNTIES...
HEAVY RAIN HAS ENDED AND FLASH FLOODING IS NO LONGER EXPECTED.
LAT...LON 3869 7733 3858 7747 3859 7749 3856 7753
3863 7759 3878 7752
$$
VAC153-683-220830-
/O.CON.KLWX.FF.W.0004.000000T0000Z-120522T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF MANASSAS VA-PRINCE WILLIAM VA-
256 AM EDT TUE MAY 22 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR
SOUTHERN PRINCE WILLIAM AND CITY OF MANASSAS COUNTIES...
AT 248 AM EDT...HEAVY RAIN HAS DIMINISHED. HOWEVER...ROADWAYS WERE
STILL CLOSED AND FLOODED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANASSAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGE...BULL RUN...BROAD
RUN...CEDAR RUN...GOSLIN RUN...GOOSE RUN...NEABSCO CREEK...BEAVERDAM
RUN...CHOPAWAMSIC CREEK...QUANTICO CREEK...POWELLS CREEK...LUCKY
RUN...CANNON BRANCH...KETTLE RUN AND CABIN RUN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3869 7733 3858 7747 3859 7749 3856 7753
3863 7759 3878 7752
$$
KONARIK618
WGUS71 KLWX 220831
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
431 AM EDT TUE MAY 22 2012
VAC153-683-220842-
/O.EXP.KLWX.FF.W.0004.000000T0000Z-120522T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF MANASSAS VA-PRINCE WILLIAM VA-
431 AM EDT TUE MAY 22 2012
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHERN PRINCE WILLIAM
AND CITY OF MANASSAS COUNTIES...
LAT...LON 3869 7733 3858 7747 3859 7749 3856 7753
3863 7759 3878 7752
$$
KONARIKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at May 21, 9:48 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, May 21, 9:48 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
948 PM EDT MON MAY 21 2012
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL STALL OVER THE AREA THROUGH TUESDAY.
AN UPPER LOW MOVES THROUGH WEDNESDAY AND THURSDAY. HIGH PRESSURE
WILL RETURN TO THE AREA FOR THE MEMORIAL DAY WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
LATEST WV LOOP AND MODEL ANALYSIS SHOWS A BROAD LARGE-SCALE TROUGH
OVER THE ERN-THIRD CONUS..WITH SEVERAL SHORTWAVE TROUGHS ROTATING
AROUND THE TROUGH. ONE OF THESE SHORTWAVE TROUGH IS NEGATIVELY
TILTED AND HAS STALLED NEAR THE BLUE RIDGE. A SELY LLVL JET AHEAD
OF THE TROUGH HAS PRODUCED NUMEROUS TO WIDESPREAD SHOWERS OVER THE
NRN PIEDMONT...NRN VA...THE ERN WV PANHANDLE AND NORTH-CENTRAL MD
FOR MOST OF THE DAY. WITH LITTLE PROGRESSION OF THE LLVL TROUGH...
EXPECT SHOWERS TO CONTINUE OVER THE SAME LOCATIONS THRU THE
REMAINDER OF THE EVE. A STABILIZING ATMOSPHERE LATE TNGT WILL
CAUSE SHOWER ACTIVITY TO DIMINISH LATE TNGT AND ERY TUE MRNG.
ASIDE FROM SCT SHOWERS/TSTMS ACROSS THE FAR SWRN CWA THIS
EVE...THE REMAINDER OF THE CWA SHOULD NOT EXPECT MUCH MORE
THAN AN ISO SHOWER TNGT.
LOW CLOUDS AND FOG WILL DEVELOP LATE THIS EVE AND OVNGT. STRATUS
SHOULD LIMIT COVERAGE AND DENSITY OF FOG. HAVE KEPT PATCHY FOG
WORDING IN THE GRIDS...EXCEPT FOR AREAS OF FOG ALONG THE RIDGE TOPS.
WITH CLOUD COVER AND A MOIST ATMOSPHERE...MIN TEMPS WILL ONLY FALL A
FEW DEGREES FROM CURRENT READINGS...RANGING FROM THE 50S IN THE
POTOMAC HIGHLANDS TO THE MID 60S EAST OF THE BLUE RIDGE.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
AN UPPER-LEVEL TROUGH WILL APPROACH THE REGION FROM THE WEST WHILE A
SURFACE TROUGH OF LOW PRESSURE REMAINS OVER THE REGION. LOW CLOUDS
AND PATCHY FOG WILL SLOWLY MIX OUT DURING THE LATE MORNING AND EARLY
AFTERNOON HOURS. SOME AFTERNOON SUNSHINE IS EXPECTED AND THAT WILL
POTENTIALL LEAD TO MODERATE AMOUNTS OF INSTABILITY.
MODERATE INSTABILITY WILL COMBINE WITH FORCING FROM THE SURFACE
TROUGH TO TRIGGER SOME SHOWERS AND THUNDERSTORMS...MAINLY DURING
THE AFTERNOON HOURS. THUNDERSTORMS WILL BE SLOW MOVING AND
CONTAINING MAY CONTAIN LOCALLY HEAVY DOWNPOURS. WILL HOLD OFF ON
ISSUANCE OF A FLASH FLOOD WATCH ATTM AS FFG IS HIGH AND COVERAGE
OF STORMS ARE UNCERTAIN.
MAX TEMPS WILL BE WARMER TUESDAY COMPARED TO MONDAY DUE TO MORE
AFTERNOON SUNSHINE. MAX TEMPS WILL RANGE FROM THE UPPER 60S ALONG
THE RIDGE TOPS TO THE UPPER 70S AND LOWER 80S ACROSS MOST OTHER
LOCATIONS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
UPPER LEVEL TROUGH OF LOW PRES XPCTD TO MOVE OUT OF THE TN VLLY
TUE NGT AND BECOME A CLOSED LOW OVR THE MID ATLC WED. NOT A
PARTICULARLY DEEP CLOSED LOW...BUT STILL ENOUGH OF ONE THAT HV
PUSHED POPS ACROSS THE ENTIRE CWA TO LKLY FOR WED AFTN. THERE
CERTAINLY COULD BE THUNDER...BUT AT THIS TIME SVR THREAT LOOKS
MINIMAL. THIS LOOKS TO SLOWLY NE AWAY FM THE AREA...AND HV POPS
SLOWLY DIMINISHING AS WELL.
WED AND THU XPCT HIGH TEMPS A80 MUCH OF THE AREA. LOWS IN THE LM60S.
AFTR THE UPR LOW EXITS A PATTERN SHIFT OCCURS. UPR LVL TROF PUSHES
DOWN THE PACIFIC CST..AND IN RESPONSE HGTS START TO RISE IN THE
ERN 1/3 OF THE COUNTRY. AFTR A MUCH-ABV-NRML MAR TEMPS IN APR AND
MAY HV BEEN MORE TEMPERATE. 1000-500 HGTS MAY EXCEED 590 DM...AND
TEMPS COULD TOP 90 DEG...ESPECIALLY SUN AND MON. GIVEN THIS IS
"THE UNOFFICIAL START OF SUMMER" PLUS MEMORIAL DAY WKND WE'RE A
BIT CONCERNED OF HOW PEOPLE WL REACT TO THE CHG. WE'RE A LONG WAY
FM ISSUING ANY HEAT SPECIFIC PRODUCTS BUT WE'VE ADDED MENTION OF
THE WARMER TEMPS/HOLIDAY WKND TO THE HWO. ONLY PTNL FOR TSTMS THIS
WKND LOOKS TO BE DIURNALLY DRIVEN OVR THE MTNS. OTHERWISE SKIES
SHOULD BE M SUN DURG THE DAY.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
A LLVL TROUGH REMAINS STATIONARY NEAR THE BLUE RIDGE THIS EVE.
NUMEROUS SHRA WILL CONTINUE TO IMPACT MRB/IAD THIS EVE...WHICH
WILL ALLOW FLIGHT CAT TO DEGRADE TO IFR LVLS /MAINLY DUE TO CIGS/.
ELSEHWERE...CIGS WILL LOWER TO IFR AROUND OR SHORTLY AFTER
MIDNIGHT. VIFR CIGS LIKELY FOR MOST TERMINALS LATE TNGT AND ERY
TUE MRNG. LOW STRATUS SHOULD LIMIT SFC VSBY IMPACT FROM FOG.
CIGS WILL BE SLOW TO IMPROVE TUE MRNG...AND MAY NOT IMPROVE TO
MVFR UNTIL MIDDAY/ERY AFTN. THE TROUGH WILL REMAIN OVER THE AREA
TUE WHILE BREAKS IN THE CLOUDS TUE AFTN WILL FUEL THE DEVELOPMENT
OF SHRA LATER IN THE DAY. HAVE NOT MENTIONED TS IN THE 00Z
TAFS...BUT IT MAY NEED TO BE ADDED IN LATER TAF CYCLES AS
CONFIDENCE INCREASES.
LOW CIGS/VSBYS XPCTD TUE NGT THRU WED NGT W/ PDS OF RAIN/ISOLD TSTMS.
CONDS SHOULD BE IMPRVG DURG THE 2ND HALF OF THE WK INTO THE WKND
AS A LARGE AREA OF HIGH PRES SETS UP OVR THE ERN U.S.
&&
.MARINE...
LOW PRESSURE WILL REMAIN WEST OF THE WATERS TNGT. AN EAST-SOUTHEAST
FLOW IS EXPECTED DURING THIS TIME. SLY TO SELY WINDS UNDER 15 KT
EXPECTED TNGT.
THE SURFACE TROUGH WILL REMAIN WEST OF THE WATERS TUESDAY. WIND
SPEEDS WILL REMAIN BELOW SCA CRITERIA. SHOWERS AND T-STORMS ARE
POSSIBLE...MAINLY IN THE AFTERNOON.
WINDS XPCTD TO RMN BLO SCA TUE NGT THRU THE END OF THE WORK WK.
RW/TSTMS LKLY ON WED.
&&
.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES REMAIN AROUND THREE-QUARTERS TO ONE FOOT ABOVE
NORMAL THIS EVE. POSITIVE TIDAL ANOMALIES SHOULD REMAIN THE SAME
OR INCREASE GRADUALLY DUE TO THE SELY FLOW. ANOMALIES OF THIS
MAGNITUDE WILL LEAD TO MINOR COASTAL FLOODING ALONG THE UPPER
TIDAL POTOMAC RVR AND WRN SHORE OF THE MD CHSPK BAY FROM
ANNAPOLIS-NWD DURING THE TUE MRNG HIGH TIDE. HAVE ISSUED A COASTAL
FLOOD ADVISORY FOR THESE LOCATIONS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY FROM 6 AM TO NOON EDT TUESDAY FOR
DCZ001.
MD...COASTAL FLOOD ADVISORY FROM 6 AM TO NOON EDT TUESDAY FOR
MDZ007-011-014.
VA...COASTAL FLOOD ADVISORY FROM 6 AM TO NOON EDT TUESDAY FOR
VAZ054.
WV...NONE.
MARINE...NONE.
&&
UPDATE...KLEIN
PREV DISC...BJL/WOODY!Hazardous weather outlook, May 22, 1:16 AM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 116 AM EDT TUE MAY 22 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 221000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 116 AM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COASTAL FLOOD ADVISORY IS IN EFFECT TUESDAY MORNING FOR COASTAL LOCATIONS ALONG THE UPPER TIDAL POTOMAC RIVER AND ALONG THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY FROM ANNE ARUNDEL COUNTY NORTHWARD TO HARFORD COUNTY. MEMORIAL DAY WEEKEND...TEMPERATURES MAY EXCEED 90 DEGREES DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-221000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 116 AM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT LOCALLY HEAVY RAINFALL MAY PRODUCE FLASH FLOODING ACROSS PORTIONS OF NORTHERN VIRGINIA...CENTRAL MARYLAND AND THE EXTREME EASTERN PANHANDLE OF WEST VIRGINIA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MEMORIAL DAY WEEKEND...TEMPERATURES EAST OF THE BLUE RIDGE MOUNTAINS MAY EXCEED 90 DEGREES DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 21, 11:17 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1117 PM EDT MON MAY 21 2012
MDZ003-004-VAZ031-042-052-053-501-502-WVZ051>053-220445-
FREDERICK MD-WASHINGTON MD-CLARKE VA-MORGAN WV-JEFFERSON WV-
BERKELEY WV-NORTHERN FAUQUIER VA-SOUTHERN FAUQUIER VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-LOUDOUN VA-FAIRFAX VA-
1117 PM EDT MON MAY 21 2012
...LOCALLY HEAVY RAIN TO AFFECT
FREDERICK...WASHINGTON...CLARKE...MORGAN...JEFFERSON...BERKELEY...
NORTHERN FAUQUIER...SOUTHERN FAUQUIER...PRINCE
WILLIAM/MANASSAS/MANASSAS PARK...LOUDOUN AND FAIRFAX COUNTIES...
AT 1111 PM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS PRODUCING
LOCALLY HEAVY RAINFALL. THIS LINE OF PRECIPITATION EXTENDS ALONG A
LINE FROM CLEAR SPRING MARYLAND TO MANASSAS VIRGINIA. THIS LINE OF
SHOWERS WILL HAVE THE POTENTIAL TO PRODUCE UP TO ONE INCH OF
RAINFALL AN HOUR IN AREAS THAT HAVE ALREADY RECEIVED ONE TO ONE AND
A HALF INCHES OF RAINFALL TODAY.
LOCATIONS IMPACTED INCLUDE FALLING
WATERS...HILLSBORO...LEESBURG...BRAMBLETON...ASHBURN...CATHARPIN...
MANASSAS PARK AND MANASSAS.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3972 7768 3917 7752 3913 7753 3911 7750
3862 7735 3855 7760 3973 7816
TIME...MOT...LOC 0311Z 180DEG 0KT 3878 7724Special weather statement, May 22, 12:58 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1258 AM EDT TUE MAY 22 2012
VAZ042-051>053-055-056-502-220630-
CULPEPER VA-SOUTHERN FAUQUIER VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-STAFFORD VA-LOUDOUN VA-
FAIRFAX VA-SPOTSYLVANIA VA-
1258 AM EDT TUE MAY 22 2012
...LOCALLY HEAVY RAINFALL TO AFFECT CULPEPER...SOUTHERN
FAUQUIER...PRINCE WILLIAM/MANASSAS/MANASSAS
PARK...STAFFORD...LOUDOUN...FAIRFAX AND SPOTSYLVANIA COUNTIES...
AT 1256 AM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING FROM BULL RUN TO
GATEWOOD...MOVING EAST AT 5 MPH. THESE STORMS WILL HAVE THE
POTENTIAL TO PRODUCE UP TO ONE INCH OF RAINFALL AN HOUR OVER AREAS
THAT HAVE ALREADY RECEIVED ONE TO THREE INCHES OF RAIN.
LOCATIONS IMPACTED INCLUDE BULL RUN...BULL RUN...MANASSAS...
CENTREVILLE...MASSAPONAX AND FREDERICKSBURG.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3807 7768 3885 7757 3887 7743 3834 7731
3835 7732 3827 7735 3825 7733 3824 7737
3815 7747
TIME...MOT...LOC 0456Z 256DEG 2KT 3880 7753 3810 7765The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:58 PM EDT | Coastal Flood Advisory | LWX | Arlington, City of Alexandria, City of Falls Church | 15 hr |
| May 21, 11:17 PM EDT | Special Weather Statement | LWX | Loudoun, Prince William, City of Manassas, City of Manassas Park | 88 min |
| May 21, 11:57 PM EDT | Flash Flood Warning | LWX | Prince William, City of Manassas | 3 hr |
| May 22, 12:58 AM EDT | Special Weather Statement | LWX | Prince William, Spotsylvania, Stafford, City of Fredericksburg, City of Manassas, City of Manassas Park | 92 min |
| May 22, 1:05 AM EDT | Flash Flood Warning | LWX | Loudoun | 3 hr |
| May 22, 7:21 AM EDT | Areal Flood Warning | LWX | Fauquier, Prince William, City of Manassas, City of Manassas Park | 7 hr |
| May 22, 2:18 PM EDT | Areal Flood Warning | LWX | Prince William, City of Manassas, City of Manassas Park | 3 hr |
| May 22, 5:06 PM EDT | Special Weather Statement | LWX | Albemarle, City of Charlottesville | 39 min |
| May 22, 5:40 PM EDT | Special Weather Statement | LWX | Albemarle | 65 min |
| May 22, 6:01 PM EDT | Severe Thunderstorm Warning | LWX | Nelson | 29 min |
| May 22, 7:16 PM EDT | Flash Flood Watch | LWX | Clarke, Fauquier | 8 hr |
Nearby
Flash Flood Warnings in Virginia, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.